MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60AT
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A surgeon reported during intraocular lens (iol) implant procedure, after implantation the surgeon noticed that the two haptics are in the posterior side.The procedure was completed on same day.Additional information has been requested.
 
Additional Manufacturer Narrative
Correction information was provided in d.4.Product udi has been updated.Additional information was provided in d.9., h.3., h.6.And h.11.Only a broken haptic was returned inside the lens case in the lens carton.Viscoelastic was observed on the haptic.The haptic was broken in the haptic/optic junction.A video was provided.The lens and cartridge preparation were not shown.The lens loading was not shown.The video started with single-piece lens already implanted into the eye.A broken haptic was observed under the trailing optic edge and was partially adhered to the trailing haptic.The haptic was removed with an instrument.This pulled the trailing haptic out of the incision.The trailing haptic was positioned back into the eye and the video ends.Two photos were provided of a broken clear haptic in a lens case, matching the returned product.Product history records were reviewed, and documentation indicated the product met release criteria.A nonqualified cartridge was indicated with a qualified handpiece and viscoelastic combination.The root cause cannot be determined for the reported complaint of "two haptics appeared in the posterior side".The video shows a broken haptic under the trailing optic edge and this haptic was partially adhered to the trailing haptic.The video showed the broken haptic being removed.Two photos were provided of a broken haptic placed in the lens case.A broken haptic was returned in the lens case with viscoelastic present.It cannot be determined from the video where the broken haptic originated.It should have been readily apparent when manually folding the trailing haptic during loading if it were on the lens when opened.It cannot be determined it the haptic was attached to the handpiece or another instrument used to load/advance the lens.The instructions for use (ifu) instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ophthalmic viscosurgical device (ovd)-filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.The returned broken haptic is similar in appearance to handling related damage.A non-qualified cartridge was indicated with this lens.The ifu instructs: company foldable intraocular lens (iols) are qualified for use with a company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that a company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20666247
Report Number1119421-2024-02202
Device Sequence Number7238781
Product Code HQL
UDI-Device Identifier00380652555869
UDI-Public(01)00380652555869(17)280509(11)230512(10)15642831(21)15642831038
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSA60AT
Device Catalogue NumberSA60AT.230
Device Lot Number15642831
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/14/2024
Supplement Date Received by Manufacturer11/12/2024
Initial Report FDA Received Date11/12/2024
Supplement Report FDA Received Date12/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/12/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL, CARTRIDGE D; MONARCH III IOL, INJECTOR; VISCOAT OPHTHALMIC VISCOSURGICAL DEVICE
Patient SexUnknown